doi: 10.3934/dcds.2020378

Multiplicity of closed characteristics on $ P $-symmetric compact convex hypersurfaces in $ \mathbb{R}^{2n} $

1. 

School of Mathematics Department, Shandong University, Jinan 250100, China

* Corresponding author: Lei Liu

Received  May 2020 Revised  September 2020 Published  November 2020

Fund Project: The first author is supported by NSFC grant No.11425105

There is a long standing conjecture that there are at least $ n $ closed characteristics on any compact convex hypersurface $ \Sigma $ in $ \mathbb{R}^{2n} $. In this paper, we provide some new estimates and prove that there are at least $ [\frac{3n}{4}] $ closed characteristics on $ \Sigma $ for any positive integer $ n $, where $ \Sigma $ satisfies $ \Sigma = P\Sigma $ for a certain class of symplectic matrix $ P $. These results are not considered in previous papers.

Citation: Lei Liu, Li Wu. Multiplicity of closed characteristics on $ P $-symmetric compact convex hypersurfaces in $ \mathbb{R}^{2n} $. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2020378
References:
[1]

S. E. CappellR. Lee and E. Y. Miller, On the maslov index, Comm. Pure Appl. Math., 47 (1994), 121-186.  doi: 10.1002/cpa.3160470202.  Google Scholar

[2]

Y. Dong and Y. Long, Closed characteristics on partically symmetric compact convex hypersurfaces in $\mathbb{R}^2n$, J. Diff. Equ., 196 (2004), 226-248.  doi: 10.1016/S0022-0396(03)00168-2.  Google Scholar

[3]

H. Duan and H. Liu, Multiplicity and ellipticity of closed characteristics on compact star-shaped hypersurfaces in $\mathbb{R}^2n$,, Cal. Variations and PDEs, 56 (2017), Paper No. 65, 30 pp. doi: 10.1007/s00526-017-1173-1.  Google Scholar

[4]

I. Ekeland, Convexity Methods in Hamiltonian Mechanics, Springer-Verlag, Berlin, 1990. doi: 10.1007/978-3-642-74331-3.  Google Scholar

[5]

I. Ekeland and H. Hofer, Convex Hamiltonian energy surfaces and their periodic trajectories, Commun. Math. Phys., 113 (1987), 419-469.  doi: 10.1007/BF01221255.  Google Scholar

[6]

I. Ekeland and J. M. Lasry, On the number of periodic trajectories for a Hamiltonian flow on a convex energy surface, Annals of Math., 112 (1980), 283-319.  doi: 10.2307/1971148.  Google Scholar

[7]

I. Ekeland and L. Lassoued, Multiplicite des trajectoires fermees d'un systeme hamiltonien sur une hypersurface d'energie convexe, Ann. IHP. Anal. Non Linéaire, 4 (1987), 307-335.  doi: 10.1016/S0294-1449(16)30362-6.  Google Scholar

[8]

E. R. Fadell and P. H. Rabinowitz, Generalized cohomological index theories for Lie group actions with an application to bifurcation questions for Hamiltonian systems, Inv. Math., 45 (1978), 139-174.  doi: 10.1007/BF01390270.  Google Scholar

[9]

X. Hu and S. Sun, Index and stability of symmetric periodic orbits in Hamiltonian systems with its application to figure-eight orbit, Commun. Math. Phys., 290 (2009), 737-777.  doi: 10.1007/s00220-009-0860-y.  Google Scholar

[10]

C. LiuY. Long and C. Zhu, Multiplicity of closed characteristics on symmetric convex hypersurfaces in $\mathbb{R}^2n$, Math. Ann., 323 (2002), 201-215.  doi: 10.1007/s002089100257.  Google Scholar

[11]

C. Liu and S. Tang, Maslov $(P, \omega)$-index theory for symplectic paths, Adv. Nonlinear Studies, 15 (2015), 963-990.  doi: 10.1515/ans-2015-0412.  Google Scholar

[12]

C. Liu and D. Zhang, Iteration theory of L-index and multiplicity of brake orbits, J. Diff. Equ., 257 (2014), 1194-1245.  doi: 10.1016/j.jde.2014.05.006.  Google Scholar

[13]

H. Liu, Multiple $P$-invariant closed characteristics on partially symmetric compact convex hypersurfaces in $\mathbb{R}^2n$, Cal. Variations and PDEs, 49 (2014), 1121-1147.  doi: 10.1007/s00526-013-0614-8.  Google Scholar

[14]

Y. Long, Index Theory for Symplectic Paths with Applications, Progress in Mathematics, No. 207, Birkhauser, Basel, 2002. doi: 10.1007/978-3-0348-8175-3.  Google Scholar

[15]

Y. Long and C. Zhu, Maslov-type index theorey for symplectic paths and spectral flow Ⅱ, Chinese. Ann. Math. Ser. B, 21 (2000), 89-108.  doi: 10.1142/S0252959900000133.  Google Scholar

[16]

Y. Long and C. Zhu, Closed characteristics on compact convex hypersurfaces in $\mathbb{R}^2n$, Ann. Math., 155 (2002), 317-368.  doi: 10.2307/3062120.  Google Scholar

[17]

Y. LongD. Zhang and C. Zhu, Multiple brake orbits in bounded convex symmetric domains, Adv. Math., 203 (2006), 568-635.  doi: 10.1016/j.aim.2005.05.005.  Google Scholar

[18]

P. H. Rabinowitz, Peroidic solutions of Hamiltonian systems, Comm. Pure Appl. Math., 31 (1978), 157-184.  doi: 10.1002/cpa.3160310203.  Google Scholar

[19]

P. H. Rabinowitz, On the existence of periodic solutions for a class of symmetric Hamiltonian system, Nonlinear Anal., 11 (1987), 599-611.  doi: 10.1016/0362-546X(87)90075-7.  Google Scholar

[20]

J. Robbin and D. Salamon, The maslov index for paths, Topology, 32 (1993), 827-844.  doi: 10.1016/0040-9383(93)90052-W.  Google Scholar

[21]

A. Szulkin, Morse theory and existence of periodic solutions of convex Hamiltonian systems, Bull. Soc. Math. France, 116 (1988), 171-197.  doi: 10.24033/bsmf.2094.  Google Scholar

[22]

A. Szulkin, An index theory and existence of multiple brake orbits for star-shaped Hamiltonian systems, Math. Ann., 283 (1989), 241-255.  doi: 10.1007/BF01446433.  Google Scholar

[23]

W. Wang, Closed characteristics on compact convex hypersurfaces in $\mathbb{R}^8$, Adv. Math., 297 (2016), 93-148.  doi: 10.1016/j.aim.2016.03.044.  Google Scholar

[24]

W. WangX. Hu and Y. Long, Resonance identity, stability and multiplicity of closed characteristics on the conpact convex hypersurfaces, Duke Math. J., 139 (2007), 411-462.  doi: 10.1215/S0012-7094-07-13931-0.  Google Scholar

[25]

A. Weinstein, Periodic orbits for convex Hamiltonian systems, Ann. Math., 108 (1978), 507-518.  doi: 10.2307/1971185.  Google Scholar

[26]

D. Zhang, P-cyclic symmetric closed characteristics on compact convex P-cyclic symmetric hypersurface in $\mathbb{R}^2n$, Discrete Continuous Dynam. Systems, 33 (2013), 947-964.  doi: 10.3934/dcds.2013.33.947.  Google Scholar

show all references

References:
[1]

S. E. CappellR. Lee and E. Y. Miller, On the maslov index, Comm. Pure Appl. Math., 47 (1994), 121-186.  doi: 10.1002/cpa.3160470202.  Google Scholar

[2]

Y. Dong and Y. Long, Closed characteristics on partically symmetric compact convex hypersurfaces in $\mathbb{R}^2n$, J. Diff. Equ., 196 (2004), 226-248.  doi: 10.1016/S0022-0396(03)00168-2.  Google Scholar

[3]

H. Duan and H. Liu, Multiplicity and ellipticity of closed characteristics on compact star-shaped hypersurfaces in $\mathbb{R}^2n$,, Cal. Variations and PDEs, 56 (2017), Paper No. 65, 30 pp. doi: 10.1007/s00526-017-1173-1.  Google Scholar

[4]

I. Ekeland, Convexity Methods in Hamiltonian Mechanics, Springer-Verlag, Berlin, 1990. doi: 10.1007/978-3-642-74331-3.  Google Scholar

[5]

I. Ekeland and H. Hofer, Convex Hamiltonian energy surfaces and their periodic trajectories, Commun. Math. Phys., 113 (1987), 419-469.  doi: 10.1007/BF01221255.  Google Scholar

[6]

I. Ekeland and J. M. Lasry, On the number of periodic trajectories for a Hamiltonian flow on a convex energy surface, Annals of Math., 112 (1980), 283-319.  doi: 10.2307/1971148.  Google Scholar

[7]

I. Ekeland and L. Lassoued, Multiplicite des trajectoires fermees d'un systeme hamiltonien sur une hypersurface d'energie convexe, Ann. IHP. Anal. Non Linéaire, 4 (1987), 307-335.  doi: 10.1016/S0294-1449(16)30362-6.  Google Scholar

[8]

E. R. Fadell and P. H. Rabinowitz, Generalized cohomological index theories for Lie group actions with an application to bifurcation questions for Hamiltonian systems, Inv. Math., 45 (1978), 139-174.  doi: 10.1007/BF01390270.  Google Scholar

[9]

X. Hu and S. Sun, Index and stability of symmetric periodic orbits in Hamiltonian systems with its application to figure-eight orbit, Commun. Math. Phys., 290 (2009), 737-777.  doi: 10.1007/s00220-009-0860-y.  Google Scholar

[10]

C. LiuY. Long and C. Zhu, Multiplicity of closed characteristics on symmetric convex hypersurfaces in $\mathbb{R}^2n$, Math. Ann., 323 (2002), 201-215.  doi: 10.1007/s002089100257.  Google Scholar

[11]

C. Liu and S. Tang, Maslov $(P, \omega)$-index theory for symplectic paths, Adv. Nonlinear Studies, 15 (2015), 963-990.  doi: 10.1515/ans-2015-0412.  Google Scholar

[12]

C. Liu and D. Zhang, Iteration theory of L-index and multiplicity of brake orbits, J. Diff. Equ., 257 (2014), 1194-1245.  doi: 10.1016/j.jde.2014.05.006.  Google Scholar

[13]

H. Liu, Multiple $P$-invariant closed characteristics on partially symmetric compact convex hypersurfaces in $\mathbb{R}^2n$, Cal. Variations and PDEs, 49 (2014), 1121-1147.  doi: 10.1007/s00526-013-0614-8.  Google Scholar

[14]

Y. Long, Index Theory for Symplectic Paths with Applications, Progress in Mathematics, No. 207, Birkhauser, Basel, 2002. doi: 10.1007/978-3-0348-8175-3.  Google Scholar

[15]

Y. Long and C. Zhu, Maslov-type index theorey for symplectic paths and spectral flow Ⅱ, Chinese. Ann. Math. Ser. B, 21 (2000), 89-108.  doi: 10.1142/S0252959900000133.  Google Scholar

[16]

Y. Long and C. Zhu, Closed characteristics on compact convex hypersurfaces in $\mathbb{R}^2n$, Ann. Math., 155 (2002), 317-368.  doi: 10.2307/3062120.  Google Scholar

[17]

Y. LongD. Zhang and C. Zhu, Multiple brake orbits in bounded convex symmetric domains, Adv. Math., 203 (2006), 568-635.  doi: 10.1016/j.aim.2005.05.005.  Google Scholar

[18]

P. H. Rabinowitz, Peroidic solutions of Hamiltonian systems, Comm. Pure Appl. Math., 31 (1978), 157-184.  doi: 10.1002/cpa.3160310203.  Google Scholar

[19]

P. H. Rabinowitz, On the existence of periodic solutions for a class of symmetric Hamiltonian system, Nonlinear Anal., 11 (1987), 599-611.  doi: 10.1016/0362-546X(87)90075-7.  Google Scholar

[20]

J. Robbin and D. Salamon, The maslov index for paths, Topology, 32 (1993), 827-844.  doi: 10.1016/0040-9383(93)90052-W.  Google Scholar

[21]

A. Szulkin, Morse theory and existence of periodic solutions of convex Hamiltonian systems, Bull. Soc. Math. France, 116 (1988), 171-197.  doi: 10.24033/bsmf.2094.  Google Scholar

[22]

A. Szulkin, An index theory and existence of multiple brake orbits for star-shaped Hamiltonian systems, Math. Ann., 283 (1989), 241-255.  doi: 10.1007/BF01446433.  Google Scholar

[23]

W. Wang, Closed characteristics on compact convex hypersurfaces in $\mathbb{R}^8$, Adv. Math., 297 (2016), 93-148.  doi: 10.1016/j.aim.2016.03.044.  Google Scholar

[24]

W. WangX. Hu and Y. Long, Resonance identity, stability and multiplicity of closed characteristics on the conpact convex hypersurfaces, Duke Math. J., 139 (2007), 411-462.  doi: 10.1215/S0012-7094-07-13931-0.  Google Scholar

[25]

A. Weinstein, Periodic orbits for convex Hamiltonian systems, Ann. Math., 108 (1978), 507-518.  doi: 10.2307/1971185.  Google Scholar

[26]

D. Zhang, P-cyclic symmetric closed characteristics on compact convex P-cyclic symmetric hypersurface in $\mathbb{R}^2n$, Discrete Continuous Dynam. Systems, 33 (2013), 947-964.  doi: 10.3934/dcds.2013.33.947.  Google Scholar

[1]

Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of a Sobolev type impulsive functional evolution system in Banach spaces. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020049

[2]

Yichen Zhang, Meiqiang Feng. A coupled $ p $-Laplacian elliptic system: Existence, uniqueness and asymptotic behavior. Electronic Research Archive, 2020, 28 (4) : 1419-1438. doi: 10.3934/era.2020075

[3]

Xavier Carvajal, Liliana Esquivel, Raphael Santos. On local well-posedness and ill-posedness results for a coupled system of mkdv type equations. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020382

[4]

Mehdi Bastani, Davod Khojasteh Salkuyeh. On the GSOR iteration method for image restoration. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 27-43. doi: 10.3934/naco.2020013

[5]

João Marcos do Ó, Bruno Ribeiro, Bernhard Ruf. Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 277-296. doi: 10.3934/dcds.2020138

[6]

Parikshit Upadhyaya, Elias Jarlebring, Emanuel H. Rubensson. A density matrix approach to the convergence of the self-consistent field iteration. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 99-115. doi: 10.3934/naco.2020018

[7]

Felix Finster, Jürg Fröhlich, Marco Oppio, Claudio F. Paganini. Causal fermion systems and the ETH approach to quantum theory. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020451

[8]

Adrian Constantin, Darren G. Crowdy, Vikas S. Krishnamurthy, Miles H. Wheeler. Stuart-type polar vortices on a rotating sphere. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 201-215. doi: 10.3934/dcds.2020263

[9]

Pierre-Etienne Druet. A theory of generalised solutions for ideal gas mixtures with Maxwell-Stefan diffusion. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020458

[10]

Juan Pablo Pinasco, Mauro Rodriguez Cartabia, Nicolas Saintier. Evolutionary game theory in mixed strategies: From microscopic interactions to kinetic equations. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020051

[11]

Meng Chen, Yong Hu, Matteo Penegini. On projective threefolds of general type with small positive geometric genus. Electronic Research Archive, , () : -. doi: 10.3934/era.2020117

[12]

Dan Zhu, Rosemary A. Renaut, Hongwei Li, Tianyou Liu. Fast non-convex low-rank matrix decomposition for separation of potential field data using minimal memory. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020076

[13]

Lingfeng Li, Shousheng Luo, Xue-Cheng Tai, Jiang Yang. A new variational approach based on level-set function for convex hull problem with outliers. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020070

[14]

Claudianor O. Alves, Rodrigo C. M. Nemer, Sergio H. Monari Soares. The use of the Morse theory to estimate the number of nontrivial solutions of a nonlinear Schrödinger equation with a magnetic field. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020276

[15]

Lihong Zhang, Wenwen Hou, Bashir Ahmad, Guotao Wang. Radial symmetry for logarithmic Choquard equation involving a generalized tempered fractional $ p $-Laplacian. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020445

[16]

Mokhtar Bouloudene, Manar A. Alqudah, Fahd Jarad, Yassine Adjabi, Thabet Abdeljawad. Nonlinear singular $ p $ -Laplacian boundary value problems in the frame of conformable derivative. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020442

[17]

Mengni Li. Global regularity for a class of Monge-Ampère type equations with nonzero boundary conditions. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020267

[18]

Abdelghafour Atlas, Mostafa Bendahmane, Fahd Karami, Driss Meskine, Omar Oubbih. A nonlinear fractional reaction-diffusion system applied to image denoising and decomposition. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020321

[19]

Manil T. Mohan. First order necessary conditions of optimality for the two dimensional tidal dynamics system. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020045

[20]

Adel M. Al-Mahdi, Mohammad M. Al-Gharabli, Salim A. Messaoudi. New general decay result for a system of viscoelastic wave equations with past history. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020273

2019 Impact Factor: 1.338

Article outline

[Back to Top]